MAUDE Adverse Event Report: ANGIODYNAMICS BIOSTABLE PICC WITH PASV; PERIPHERALLY INSERTED CENTRAL CATHETER,

ANGIODYNAMICS BIOSTABLE PICC WITH PASV; PERIPHERALLY INSERTED CENTRAL CATHETER,
Model Number 45884
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 01/08/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The reported defective device has been returned to the manufacturer and an investigation into the root cause for event is currently in progress.The results of the device evaluation will be sent via a follow up medwatch.(b)(4).
 
Event or Problem Description
As reported: bioflo pasv 6f tl - picc was placed (b)(6) 2020.Patient was sent for x-ray and the center valve had fallen off the hub within 10 minutes of being replaced.Patient was sent back to ir to get a new picc placed.Center valve used for cvp monitored detached, rn re-attached, but still replaced picc as a precaution.No patient injury or complications were reported.The reported defective disposable device has been returned to the manufacturer for evaluation.
 
Additional Manufacturer Narrative
Received 1 used 6f tl bioflo picc and 10 unopened/unused picc kits of reported lot for evaluation.As received, the one used 6f tl bioflo picc was returned with bio material/blood inside and out.The luers appeared to be firmly attached to each oversleeve.A firm tug test was performed by hand on the epoxy bond site of the hub and the oversleeve section of the returned bioflo picc sample.The connection between the three components remained attached.10 unused samples: no visual defects were noted.A firm tug test was performed by hand on the epoxy bond site of the hub and the oversleeve section of the returned unused 6f tl bioflo picc samples.The connection between the three components remained attached.The complaint description of detached valve from the oversleeve is confirmed.The adhesive was applied to the valve, but the valve was never fully inserted into the oversleeve at the time of manufacture; employee error during assembly.When the catheter is built, valves are preloaded into the oversleeve, adhesive is applied and then the valve is fully seated using a seating press.If the valve had been fully seated the adhesive would have been smeared in a thin layer.Employees were batching the preloading of valves, then applying glue and seating valves.This batching could lead to poor segregation between completed and partially completed product.Correction/corrective actions: the manufactuirng procedure for assembling this product is being changed to implement a single piece flow line.Thise change is designed to reduce assembly errors and improve segregation.All employees involved in the above issues were made aware of this complaint event.The root cause of this event was confirmed to be a manufacturing non-conformance associated with a reportable event.Labeling review: the dfu that is supplied in the reported kit (item number 14600128-01) contains the following precaution and warnings: do not use if package is opened or damaged."it is recommended that only luer lock accessories be used with the bioflo midline catheter with endexo technology.Repeated over-tightening may reduce hub connector life.Do not use hemostats to secure or remove devices with luer lock hub connections.A review of the angiodynamics complaint system noted no trends for this complaint type and product family.This type of complaint will continue to be monitored for trends.Complaint # (b)(4).

Brand Name
BIOSTABLE PICC WITH PASV
Common Device Name
PERIPHERALLY INSERTED CENTRAL CATHETER,
Manufacturer (Section D)
ANGIODYNAMICS
10 glens falls technical park
glens falls, ny NY 12801
MDR Report Key9617327
Report Number1317056-2020-00012
Device Sequence Number2721148
Product Code LJS
UDI-Device IdentifierH965458840
UDI-PublicH965458840
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K121089
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Device Explanted Year2020
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 03/14/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/30/2021
Device Model Number45884
Device Catalogue NumberH965458840
Device Lot Number5537002
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/20/2020
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/08/2020
Supplement Date Received by Manufacturer01/08/2020
Initial Report FDA Received Date01/22/2020
Supplement Report FDA Received Date03/14/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1